MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 2, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 2, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT TIB IMP CR INS STD SZ 2, 9MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint effusion (4849)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief indicates that on (b)(6) 2019 patient underwent a left total knee replacement surgery and was implanted with an optetrak device, including an insert made of polyethylene.Patient underwent revision surgery of her left knee on (b)(6) 2022.As a direct, proximate and legal consequence of the defective nature of the optetrak device, patient has suffered and continues to suffer permanent and debilitating injuries and damages, including but not limited to, significant pain and discomfort, gait impairment, poor balance, difficulty walking, component part loosening, soft tissue damage, bone loss, and other injuries presently undiagnosed, which require ongoing medical care.
 
Additional Manufacturer Narrative
Concomitant products: truliant cr cem fem cr cem left sz 2 (cat# 02-020-13-0220 / serial# (b)(4)).Truliant tib fit tray cem sz 2f / 2t (cat# 02-022-45-2020 / serial# (b)(4)).Three peg patella 29mm (cat# 200-02-29 / serial# (b)(4)).Holding pin mini sharp point 4 pk (cat# 201-78-15 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6.Investigation - based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, e.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.
 
Event or Problem Description
It was reported via legal documentation that approximately 50 months after a left total knee replacement procedure, the patient has experienced prosthesis wear, pain and effusions.Initial surgery and revision surgery operative notes were provided.Post operative diagnosis noted wear of the implant.Intraoperatively the surgeon observed an effusion which was non-purulent and no metallosis present.It was noted the polyethylene insert showed beginning signs of discoloration and a small amount of wear about the lip of the insert.A new insert was implanted and noted to be satisfactorily to full extension and flexion.No surgical or medical interventions were reported.No additional information is available.

Brand Name
TRULIANT TIB IMP CR INS STD SZ 2, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16311479
Report Number1038671-2023-00111
Device Sequence Number7049244
Product Code JWH
UDI-Device Identifier10885862306272
UDI-Public10885862306272
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberTRULIANT TIB IMP CR INS STD SZ 2, 9MM
Device Catalogue Number02-022-47-2009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/19/2023
11/08/2023
04/17/2025
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date04/24/2023
03/03/2025
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale